MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE STEELCORE 18 LT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE STEELCORE 18 LT GUIDE WIRE
Model Number 1007710
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was reportedly retained by the facility.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the left pulmonary artery.The non-abbott guide catheter was placed and 018 steelcore guide wire was advanced distally from the guide catheter to serve as a guide for the cardiomems delivery system to be placed.A "gap" was noted on the xray in the distal tip of the guide wire.The guide catheter was advanced and the guide wire pulled into the guide catheter and removed without issue.Once outside the anatomy the guide wire covering "coils" looked frayed and unraveling.A new guide catheter and guide wire used to prepare for the cardiomems placement.There was no adverse patient effects and no clinically significant delay reported.No additional information was provided.
 
Event or Problem Description
Subsequent information was reported that the guide wire coils were stretched and wavy.No additional information was provided.
 
Additional Manufacturer Narrative
The incident information was reviewed; however, the product was not returned for analysis.A review of the electronic lot history record and similar incident query for this product was not performed since the lot number was not reported.The investigation was unable to determine a conclusive cause for the reported stretched coils.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6: medical device problem code 1069 was removed and replaced with 1601.

Brand Name
HI-TORQUE STEELCORE 18 LT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15283195
Report Number2024168-2022-09083
Device Sequence Number16726637
Product Code DQX
UDI-Device Identifier08717648014123
UDI-Public08717648014123
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K982876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1007710
Device Catalogue Number1007710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight110 KG